Alert archive / South Dakota / Wind Advisories in 2010

Wind Advisory 7, NWS Aberdeen, SD

May 23, 201025 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at May 23, 2010, 2:55 PM CDT for 25 counties in South Dakota. It took effect at May 24, 2010, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 23, 2010, 2:55 PM CDT (19:55 UTC)
In effect from
May 24, 2010, 10:00 AM CDT
Expired
May 24, 2010, 8:54 PM CDT
In force
11 hr
Issued by
NWS Aberdeen, SD
All 25 counties

Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 74 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2010-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2010-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -327 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1788 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-327 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WWUS73 KABR 231955
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
255 PM CDT SUN MAY 23 2010

...WIND CONDITIONS EXPECTED MONDAY...

.LOW PRESSURE WILL SET UP ACROSS CENTRAL SOUTH DAKOTA
MONDAY...RESULTING IN STRONG SOUTHEAST WINDS.

SDZ003>006-009-010-015>018-033>037-045-048-051-240800-
/O.NEW.KABR.WI.Y.0007.100524T1500Z-100525T0300Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
255 PM CDT SUN MAY 23 2010 /155 PM MDT SUN MAY 23 2010/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT
/9 PM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM
CDT /9 PM MDT/ MONDAY. 

* SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS EXCEEDING 45
  MPH WILL BE POSSIBLE FOR CENTRAL...NORTH CENTRAL AND NORTHEAST
  SOUTH DAKOTA LATE IN THE MORNING MONDAY. THESE STRONG WINDS WILL
  PERSIST THROUGH THE EVENING HOURS MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CONNELLY
4 follow-up statements
559 
WWUS73 KABR 240123
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
823 PM CDT SUN MAY 23 2010

...WINDY CONDITIONS EXPECTED MONDAY...

.LOW PRESSURE WILL SET UP ACROSS CENTRAL SOUTH DAKOTA MONDAY...
RESULTING IN STRONG SOUTHEAST WINDS.

SDZ003>006-009-010-015>018-033>037-045-048-051-241100-
/O.CON.KABR.WI.Y.0007.100524T1500Z-100525T0300Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
823 PM CDT SUN MAY 23 2010 /723 PM MDT SUN MAY 23 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
10 PM CDT /9 PM MDT/ MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
10 PM CDT /9 PM MDT/ MONDAY. 

* SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS EXCEEDING 45
  MPH WILL BE POSSIBLE FOR CENTRAL...NORTH CENTRAL AND NORTHEAST
  SOUTH DAKOTA BY LATE MONDAY MORNING. THESE STRONG WINDS WILL PERSIST
  THROUGH THE EVENING HOURS MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TDK
703 
WWUS73 KABR 241037
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
537 AM CDT MON MAY 24 2010

...WINDY CONDITIONS EXPECTED TODAY...

.LOW PRESSURE WILL SET UP ACROSS WESTERN SOUTH DAKOTA TODAY WHICH
WILL RESULT IN STRONG SOUTHEAST WINDS.

SDZ033-045-048-241845-
/O.UPG.KABR.WI.Y.0007.100524T1500Z-100525T0300Z/
/O.NEW.KABR.HW.W.0002.100524T1500Z-100525T0200Z/
STANLEY-JONES-LYMAN-
INCLUDING THE CITIES OF...FORT PIERRE...MURDO...PRESHO
537 AM CDT MON MAY 24 2010 /437 AM MDT MON MAY 24 2010/

...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE WIND ADVISORY IS
NO LONGER IN EFFECT. 

* SOUTHEAST WINDS WILL INITIALLY RANGE FROM 25 TO 35 MPH WITH
  GUSTS TO AROUND 45 MPH ACROSS SOUTH CENTRAL SOUTH DAKOTA. BY
  EARLY TO MID AFTERNOON...THESE WINDS WILL INCREASE TO 35 TO 45
  MPH WITH GUSTS TO AROUND 55 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ007-011-019>023-241845-
/O.EXB.KABR.WI.Y.0007.100524T1900Z-100525T0200Z/
MARSHALL-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
537 AM CDT MON MAY 24 2010

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. 

* SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO
  AROUND 45 MPH THIS AFTERNOON. THESE WINDS WILL PERSIST INTO THE
  EARLY EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003>006-009-010-015>018-034>037-051-241845-
/O.EXT.KABR.WI.Y.0007.100524T1500Z-100525T0200Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-SULLY-HUGHES-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...ONIDA...PIERRE...HIGHMORE...MILLER...
FORT THOMPSON
537 AM CDT MON MAY 24 2010 /437 AM MDT MON MAY 24 2010/

...WIND ADVISORY NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

* SOUTHEAST WINDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH
  WILL OCCUR ACROSS THE AREA FROM LATE THIS MORNING INTO THE EARLY
  EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
364 
WWUS73 KABR 241700
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1200 PM CDT MON MAY 24 2010

...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHWARD ACROSS THE
WESTERN DAKOTAS THIS AFTERNOON AND TONIGHT. A TIGHT PRESSURE
GRADIENT COMBINED WITH STRONG WINDS ALOFT WILL RESULT IN WINDY
CONDITIONS ACROSS THE AREA.

SDZ033-045-048-250100-
/O.CON.KABR.HW.W.0002.000000T0000Z-100525T0200Z/
STANLEY-JONES-LYMAN-
INCLUDING THE CITIES OF...FORT PIERRE...MURDO...PRESHO
1200 PM CDT MON MAY 24 2010 /1100 AM MDT MON MAY 24 2010/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

* SOUTHEAST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON. BY
  LATE AFTERNOON AND EVENING...SUSTAINED WINDS OF 30 TO 40 MPH
  WITH GUSTS TO AROUND 60 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ007-011-019>023-250100-
/O.CON.KABR.WI.Y.0007.100524T1900Z-100525T0200Z/
MARSHALL-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
1200 PM CDT MON MAY 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* SOUTHEAST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON TO 25
  TO 35 MPH...WITH GUSTS TO AROUND 45 MPH. THESE STRONG WINDS WILL
  PERSIST INTO THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003>006-009-010-015>018-034>037-051-250100-
/O.CON.KABR.WI.Y.0007.000000T0000Z-100525T0200Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-SULLY-HUGHES-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...ONIDA...PIERRE...HIGHMORE...MILLER...
FORT THOMPSON
1200 PM CDT MON MAY 24 2010 /1100 AM MDT MON MAY 24 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

* SOUTHEAST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON TO 25
  TO 35 MPH...WITH GUSTS TO AROUND 45 MPH. THESE STRONG WINDS WILL
  PERSIST INTO THE EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MF
575 
WWUS73 KABR 250154
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
854 PM CDT MON MAY 24 2010

SDZ033-045-048-250300-
/O.CAN.KABR.HW.W.0002.000000T0000Z-100525T0200Z/
STANLEY-JONES-LYMAN-
INCLUDING THE CITIES OF...FORT PIERRE...MURDO...PRESHO
854 PM CDT MON MAY 24 2010 /754 PM MDT MON MAY 24 2010/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS WILL REMAIN GUSTY YET FOR A FEW HOURS THIS EVENING...BUT
HIGH WIND CRITERIA IS NOT LIKELY TO BE MET...THUS THE WARNING HAS
BEEN CANCELLED.  


$$

SDZ003>007-009>011-015>023-034>037-051-250300-
/O.CAN.KABR.WI.Y.0007.000000T0000Z-100525T0200Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-
DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-
HUGHES-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...BRITTON...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE...
GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK...
CASTLEWOOD...CLEAR LAKE...ONIDA...PIERRE...HIGHMORE...MILLER...
FORT THOMPSON
854 PM CDT MON MAY 24 2010 /754 PM MDT MON MAY 24 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

STRONG GUSTY WINDS ARE LIKELY WITH THUNDERSTORMS...OTHERWISE FOR
THE REST OF THE NIGHT WINDS ARE EXPECTED TO DIMINISH AND THUS THE
ADVISORY HAS BEEN CANCELLED.  

$$
TDK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at May 23, 11:02 AM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, May 23, 11:02 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
1102 AM CDT SUN MAY 23 2010

.UPDATE...
NO CHANGES TO GOING FORECAST. MAIN FOCUS WILL BE ON THIS ACTIVITY
THAT WILL DEVELOP TONIGHT AND FOR MONDAY MORNING...AND POSSIBLE
REDEVELOPMENT FOR MONDAY AFTERNOON.

&&
.PREV DISCUSSION...
.SHORT TERM...TODAY THROUGH TUESDAY
PRECIP HAS LONG LEFT THE CWA BUT AN EXTENSIVE MID LEVEL CLOUD DECK
IS LEFT BEHIND. THESE CLOUDS ARE EXPECTED TO HANG AROUND FOR MUCH
OF THE MORNING AS FORECAST SOUNDINGS SHOW A STUBBORN MID LEVEL
DECK REMAINING IN PLACE. A BREAK IN THE STORMY WEATHER PATTERN IS
EXPECTED TODAY AS A WEAK SURFACE HIGH SLIDES THROUGH THE AREA.
HIGH TEMPS WILL BE MILD WITH LESS WIND THAN EXPERIENCED ON
SATURDAY. MODELS STILL SHOWING A WARM FRONT TRACKING NORTH INTO
THE AREA LATE TONIGHT...ALONG WITH ELEVATED INSTABILITY. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO FORM AFTER MIDNIGHT TONIGHT
WITHIN WAA PATTERN...SOME OF WHICH LIKELY TO BE SEVERE...WITH HAIL
BEING THE MAIN THREAT. HAVE INCREASED POPS FOR THE OVERNIGHT
HOURS. SHOULD STILL BE DEALING WITH ELEVATED CONVECTION DURING THE
MORNING HOURS ON MONDAY ACROSS AT LEAST THE NORTHERN HALF OF THE
CWA. THEN THERE IS SOME QUESTION AS TO WHETHER OR NOT THIS
ACTIVITY KEEPS MOVING NORTH INTO ND...OR DOES THE WARM FRONT HANG
BACK AND CONTINUE TO FIRE OFF SHOWERS AND THUNDERSTORMS THROUGH A
GOOD PORTION OF THE DAY? REGARDLESS OF HOW THIS UNFOLDS...IT DOES
APPEAR A VERY GOOD CHANCE FOR REDEVELOPMENT OF STRONGER CONVECTION
IS LIKELY MONDAY AFTERNOON/EVENING ACROSS WESTERN/CENTRAL SOUTH
DAKOTA ALONG THE DRY LINE. THIS ACTIVITY THEN SPREADS EAST THROUGH
THE EVENING HOURS. HAVE REMOVED MENTION OF POPS ON TUESDAY AS ALL
MODELS ARE NOW SHOWING A PUSH OF DRIER AIR SWEEPING ACROSS THE
ENTIRE CWA AS THE MAIN SURFACE LOW MOVES NORTH AND OUT OF THE
REGION.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
MAIN CHALLENGE IN THE LONG TERM IS PRECIPITATION CHANCES. THE
REGION WILL BE BETWEEN AN UPPER LEVEL SHORTWAVE SLOWLY TRACKING
ACROSS SOUTH CENTRAL CANADA...AND AN UPPER RIDGE EXTENDING FROM
THE SOUTHERN PLAINS TO THE GREAT LAKES TUESDAY NIGHT. THE RIDGE TO
THE EAST BUILDS BACK WESTWARD WEDNESDAY...BECOMING CENTERED OVER
THE PLAINS BY EARLY THURSDAY...THEN REMAINING DOMINANT OVER THE
REGION THROUGH LATER IN THE DAY SATURDAY WHEN IT BEGINS TO GET
PUSHED EASTWARD AHEAD OF AN APPROACHING TROUGH.

AT THE SURFACE...WEAK HIGH PRESSURE WILL BE OVER THE DAKOTAS
TUESDAY NIGHT. PRECIPITATION ASSOCIATED WITH AN ELONGATED LOW
PRESSURE SYSTEM SOUTH OF THE REGION MAY REACH THE CWA WEDNESDAY
AND WEDNESDAY NIGHT...BUT CHANCES LOOK PRETTY SLIM RIGHT NOW.
SURFACE HIGH PRESSURE THEN REMAINS DOMINANT OVER THE NORTHERN
PLAINS AT LEAST THROUGH THE DAY FRIDAY BEFORE LOW PRESSURE BEGINS
TO INTENSIFY OVER THE NORTHERN ROCKIES. A WARM FRONT ASSOCIATED
WITH THIS SYSTEM LOOKS TO REACH THE NORTH DAKOTA/SOUTH DAKOTA
BORDER FRIDAY NIGHT...BECOMING STATIONARY THERE UNTIL LATER IN THE
DAY SATURDAY WHEN THE LOW BEGINS TO PUSH EASTWARD. RIGHT NOW LOOKS
AS THOUGH THE BEST CHANCE FOR PRECIPITATION WILL COME LATE
SATURDAY NIGHT.

NO BIG CHANGES MADE TO TEMPERATURES...WITH THE ABOVE NORMAL
TEMPERATURE TREND EXPECTED TO CONTINUE.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL TODAY. CLOUD COVER WILL BE ON THE
INCREASE TONIGHT...WITH SHOWERS AND THUNDERSTORMS POSSIBLE DURING
THE LATE EVENING AND OVERNIGHT HOURS. VSBYS WILL BE VFR THROUGH
THE DAYTIME AND EVENING HOURS...BUT MAY BECOME REDUCED WITH
DEVELOPING PRECIPITATION LATE TONIGHT.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...CONNELLY
SHORT TERM...CONNELLY
LONG TERM...PARKIN
AVIATION...SCARLETT

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, May 23, 5:33 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
533 AM CDT SUN MAY 23 2010

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-241045-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
533 AM CDT SUN MAY 23 2010 /433 AM MDT SUN MAY 23 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM ACROSS THE AREA
LATE TONIGHT...SOME OF WHICH MAY BECOME SEVERE. THE BIGGEST THREAT
FROM ANY SEVERE STORMS WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY AGAIN ON MONDAY AND MONDAY EVENING AS
WELL. SEVERE STORMS ARE ALSO A GOOD POSSIBILITY. THUNDERSTORMS ARE
ALSO IN THE FORECAST FOR WEDNESDAY AND WEDNESDAY NIGHT...BUT THE
SEVERE THREAT DURING THIS TIME DOES NOT APPEAR TO BE AS GREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Local storm report, May 23, 9:49 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
949 AM CDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             6 S IPSWICH             45.36N 99.03W
05/22/2010  E1.00 INCH       EDMUNDS            SD   PUBLIC

&&

ATG
Local storm report, May 23, 10:34 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1034 AM CDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     FLASH FLOOD      LEOLA                   45.72N 98.94W
05/22/2010                   MCPHERSON          SD   TRAINED SPOTTER

            2.12 IN. OF RAIN FELL WITHIN 1 HOUR...YARD AND STREET
            FLOODING REPORTED.

&&

ATG
Local storm report, May 23, 11:57 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1157 AM CDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             HERREID                 45.84N 100.07W
05/22/2010  E1.75 INCH       CAMPBELL           SD   TRAINED SPOTTER

&&

ATG

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:11 PM CDTTornado WarningABREdmunds, McPherson49 min
May 22, 7:32 PM CDTSevere Thunderstorm WarningABRFaulk, Hand, Hyde, Sully58 min
May 22, 7:34 PM CDTTornado WarningABREdmunds, McPherson41 min
May 22, 7:45 PM CDTSevere Thunderstorm WarningABRBrown, Edmunds, Faulk30 min
May 22, 7:54 PM CDTTornado WarningABREdmunds, Faulk, Hyde, Potter, Sully, Walworth51 min
May 22, 8:05 PM CDTTornado WarningABRBrown, Edmunds, McPherson25 min
May 22, 8:14 PM CDTSevere Thunderstorm WarningABRBrown, Edmunds, Faulk, Spink46 min
May 22, 8:21 PM CDTTornado WarningABRFaulk, Hand, Hyde, Spink54 min
May 22, 8:28 PM CDTTornado WarningABRBrown, Edmunds, McPherson47 min
May 22, 8:48 PM CDTSevere Thunderstorm WarningABRPotter, Sully27 min
May 22, 8:55 PM CDTFlash Flood WarningABRBrown, Edmunds, Faulk, McPherson, Marshall, Spink3 hr
May 22, 9:02 PM CDTSevere Thunderstorm WarningABRBrown, Day, Edmunds, Faulk, Hand, McPherson and 2 more58 min
May 22, 9:15 PM CDTSevere Thunderstorm WarningABRBuffalo, Hand, Hughes, Hyde, Lyman31 min
May 22, 10:00 PM CDTSevere Thunderstorm WarningABRBrown, Day, Faulk, Hand, Marshall, Spink60 min
May 22, 10:45 PM CDTSevere Thunderstorm WarningABRBrown, Clark, Codington, Day, Grant, Hamlin and 3 more60 min
May 22, 11:49 PM CDTSevere Thunderstorm WarningABRDay, Marshall, Roberts71 min
May 23, 2:50 PM CDTFlash Flood WatchABRBrown, Buffalo, Campbell, Corson, Dewey, Edmunds and 12 more30 hr

Nearby

Wind Advisories in South Dakota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.